Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Pregnant, severe morning sickness, prescribed Navidoxine. Is it safe ?

Hello, I am a little over nine weeks pregnant and have been suffering from quite severe morning sickness for the past four weeks or so. My doctor proscribed Navidoxine - four to five tablets a day (two with breakfast and one with every subsequent meal) and I have been following this for the past two to three weeks. However, I have since heard that this dose may be unsafe. Is it safe to take Navidoxine and is this the appropriate dose? Thank you so much for your help.
Asked On : Wed, 22 Aug 2012
Answers:  2 Views:  1525
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi carlaabourjeily,
According to the timeline you must be 11 - 12 week pregnant. Generally speaking Navidoxine dose your taking is little high. Navidoxine contains pyrdoxine and meclozine, Pyrdoxine 25mg is safe in pregnancy can be given three times a day maximum. Meclozine is category B in pregnancy ie it has caused anomalies in animal fetus but no documented evidence of anomalies in humans. It is generally safe in pregnancy in recent studies. But you need to reduce the dose to 2 - 3 times a day. Try natural methods such as avoid fat, take plenty of carbohydrates, protiens and have small frequent meals, have a good emotional support. Please dont increase the dose of Navidoxine but you can take phenargan instead.
Since it is 11 -12 week pregnancy you will be fine within 2-3weeks. so take care
Answered: Wed, 22 Aug 2012
I find this answer helpful

1 Doctor agrees with this answer

OBGYN Dr. Sree Gouri SR's  Response
May 2013
navidoxine is combination of pyridoxine and meclizine,
in this pyridoxine belongs to category A and meclizine to category B according to FDA,
so these can be used as benefits over weigh risks here,
but four to five tablets are rather high dose, you can take one tablet at night and one in the morning this will possibly relieve your symptoms, if at all needed you can take one more in the afternoon.
take care.
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor